Jump to content

Doloi: Lexapro withdrawal symptoms even after reinstatement


Doloi

Recommended Posts

I was on Lexapro 40 mg for nine years and 30 mg for more three years for OCD - 12 years total. Got serotonin syndrome in September 2017 after combining with Saint Johns Wort and half of a sleeping pill the same night that my milligrams were increased back to 40 for the Lexapro. Three days later I was back on 30 mg of Lexapro and feeling good. One week later I had a little bit of an antihistamine to help me sleep and had serotonin syndrome number two. At that point, I went off of Lexapro cold turkey, fearing another serotonin syndrome. I had no meds for a month. It was more than I could bear, I slowly increased back up to 20 mg over the course of a month. I am at 20 mg and have been for about five weeks, but the withdrawal symptoms continue. I have not been able to return to my work as a teacher; my creative work as a writer and musician have virtually come to a standstill; I have severe depression now and anxiety and panic and many of the usual physical suspects that cold turkey brings. I am not as completely broken as I was before reinstating, but I am not functioning at any kind of a level, honestly. The doctors don't want to go above 20 mg, as they fear another serotonin syndrome. Can anyone share any perspective on withdrawal symptoms continuing even after resuming the medication, albeit at a lower level than before? I started the cold turkey 3 1/2 months ago. And as I said, I have been back at 20 mg of Lexapro for five weeks. (I went back up very gradually).

 

Edited by ChessieCat
Resized font

2005 to July, 2014: Lexapro 40 mg daily

July, 2014 to October, 2017: Lexapro 30 mg daily

September 21 and September 30: 2 serotonin syndromes interrupted by one week on Lexapro at 30 mg

October 1 to October 31 2017: cold turkey no Lexapro

November 1 to December 15 2017: reinstate Lexapro from 1.25 mg to 20 mg

2017-2018: 1200 mg lithium, 30 mg Lexapro, 300 mg Wellbutrin
CURRENT, 2018 to now (12/2021): 10 mg Lexapro, 300 mg Wellbutrin daily

 

 

 

Link to comment
  • ChessieCat changed the title to Doloi: Lexapro withdrawal symptoms even after reinstatement
  • Moderator Emeritus

Hi Doloi and welcome to SA,

 

To get you started, we ask all members to create a drug signature which will show below every post you make.  Please use the following format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.  We encourage members to visit other members' topics so you can support each other.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • Administrator
On 1/22/2018 at 7:13 PM, Doloi said:

Can anyone share any perspective on withdrawal symptoms continuing even after resuming the medication, albeit at a lower level than before? I started the cold turkey 3 1/2 months ago. And as I said, I have been back at 20 mg of Lexapro for five weeks. (I went back up very gradually).

 

Hi, Doloi.

 

Welcome to SA from me, too.

 

You may find these threads helpful:

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Stabilizing - what does that mean?

 

Brassmonkey's definition of WIthdrawal Normal

 

How psychiatric drugs remodel your brain

 

It will help if you document your symptoms so that you can tell how each drug is effecting you. This is a great format to use:

 

Keep notes on paper about your drug dosages and daily symptom pattern

 

Please use this thread to document your symptoms and to ask questions. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment
  • 3 years later...
  • Moderator Emeritus

There are many existing topics on SA.  SA likes to keep similar information in one place so it is easier for members to find and discuss.  Before creating a new topic, please do a search to see if one already exists.  You can use the site search function or use a search engine and add site:survivingantidepressants.org to the search term. 

 

You new topic has been moved to the existing topic here:

 

testosterone

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • Moderator Emeritus

  

1 hour ago, Doloi said:

Low testosterone after SSRI abrupt cessation

 

Howdy. After two experiences of serotonin syndrome, I have probably went off of my Lexapro after 12 years at a 35 mg to 40 mg a day dose.

 

I endured a year of 10/10 on the anxiety/panic/dread scale, developed chronic pelvic pain syndrome from the permanent fight or flight posture and even managed to crack several teeth. 5 1/2 weeks in Johns Hopkins psych ward including reinstatement at 10 mg Lexapro and 300 mg of Wellbutrin daily and I am doing very well. Except. Except my testosterone plummeted during my illness. I lost body hair and I lost my libido. It's pretty terrible to have such a problem.

 

Anyone with any experience or knowledge around the question of regaining testosterone production after protracted acute withdrawal, please holler!

 

 

Please update your drug signature.  Thank you.

 

Account Settings – Create or Edit a signature

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy